Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Little Rock, AR

April 29, 2005Logan County, Pope County, Yell County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2005, 12:38 PM CDT for Logan County, Pope County, Yell County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2005, 12:38 PM CDT (17:38 UTC)
Expired
Apr 29, 2005, 1:30 PM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Logan County, AR, Pope County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:20 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:12 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 29, 11:12 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CDT FRI APR 29 2005

.UPDATE...
KLZK RADAR CONTINUES TO SHOW THUNDERSTORMS MOVE ACROSS CENTRAL
ARKANSAS. STORMS CONTINUE TO WEAKEN...POSSIBLY BRIEFLY. WILL EXPECT
A LULL DURING MID DAY...THEN STORMS WILL BEGIN AGAIN ALONG THE
FRONTAL BOUNDARY ACROSS CENTRAL ARKANSAS. THE MAIN FOCUS WILL BE
ALONG THIS BOUNDARY AND SOUTH...THE SOUTHERN HALF OF THE CWFA.
NORTH PART OF THE CWFA HAS STABILIZED PRETTY GOOD. LOWERED HIGH
TEMPERATURES A BIT CENTRAL AND SOUTH AND QUITE CONSIDERABLY IN THE
NORTH.
&&

.PREVIOUS DISCUSSION  /ISSUED 335 AM CDT FRI APR 29 2005/...

SHORT TERM...TODAY THROUGH MONDAY NIGHT
UPPER FLOW BACKS SLOWLY WITH TIME THROUGH SATURDAY MORNING AS UPPER
TROF MOVES ACROSS THE STATE. NEXT...ZONAL FLOW RETURNS JUST AS
SLOWLY AND IT PERSISTS THROUGH MONDAY NIGHT. SEVERAL SHOTS OF ENERGY
MOVE THROUGH THE UPPER FLOW. THE SURFACE PATTERN REFLECTS THE SLOW
TROF WITH A NEARLY STATIONARY FRONT OVER THE CENTRAL SECTIONS OF THE
STATE THROUGH 18Z TODAY. THE POTENTIAL FOR SEVERE WEATHER WILL BE
OVER THE SOUTHEASTERN SECTIONS OF THE STATE WITH HIGHER DEW POINTS
AND STRONGER LIFT. STRONG STORMS SHOULD BE ENDING QUICKLY AS THE
FRONT PUSHES THROUGH THE AREA. FRONT WILL MOVE SOUTHEAST TO THE MS
RIVER VALLEY BY 00Z SAT. THE SURFACE LOW WILL BE OVER EXTREME
SOUTHEAST ARKANSAS FRIDAY AFTERNOON...AND IT WILL MOVE NORTHEAST TO
WESTERN TENNESSEE AT 06Z SATURDAY AND TO THE OHIO RIVER VALLEY BY
12Z SAT. BY THIS TIME...NORTHWEST SURFACE WINDS WILL HAVE DRIER AIR
IN PLACE ACROSS ALL SECTIONS OF THE STATE WITH MOISTURE SHOVED EAST
ACROSS THE MS RIVER. HIGH PRESSURE AND DRIER AIR WILL LINGER OVER
THE MID SOUTH MONDAY MORNING. MOISTURE WILL RETURN FROM NORTH TO
SOUTH IN OVER RUNNING FASHION MONDAY INTO TUESDAY MORNING...WITH A
CORRESPONDING INCREASE IN RAIN PROBABILITIES. MOS FROM DIFFERENT
MODELS CLOSE PAST THE FIRST PERIOD. WILL GO WITH THE WARMER NUMBERS
FOR TODAYS HIGHS IN LIGHT OF ABUNDANT INSOLATION AVAILABLE NOW EVEN
WITH FRONTAL BOUNDARY THROUGH THE STATE.

LONG TERM...TUESDAY THROUGH THURSDAY
MODELS ALL ON DECENT AGREEMENT IN THE SYNOPTIC SCALE BUT DIFFERENCES
ARE SEEN IN THE TIMING AND INTENSITY OF THE INDIVIDUAL FEATURES.
MODELS CONSISTENT IN KEEPING UPPER FLOW QUASI ZONAL OVER THE AREA
FOR DAYS FIVE AND SIX BEFORE BECOMING SLIGHTLY MORE SOUTHWEST FOR
DAY SEVEN. SEVERAL WEAK IMPULSES ARE FORECAST TO MOVE THROUGH THE
REGION THROUGH THE PERIOD BUT TIMING OF THE INDIVIDUAL WAVES WILL BE
DIFFICULT AT BEST.

REGARDLESS...IT APPEARS PLENTY OF MOISTURE WILL BE AVAILABLE FOR A
CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.
FEEL A BROAD BRUSH APPROACH IS THE BEST WAY TO GO WITH UNCERTAINTIES
IN THE INDIVIDUAL MODELS. ANOTHER CHALLENGE WILL BE TEMPERATURES AS
PROLONGED CLOUDINESS IS EXPECTED BUT ALL BETS WOULD BE OFF WITH ANY
SUBSTANTIAL CLEARING. TUESDAY APPEARS TO BE THE COOLEST DAY...
RELATIVELY SPEAKING...WITH A GENERAL WARMING TREND AS FLOW SHIFTS
BACK TO MORE OF A SOUTHWEST DIRECTION. MEX NUMBERS SUPPORT THIS
THINKING AND ARE GENERALLY ACCEPTED.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.

&&

51
Hazardous weather outlook, Apr 29, 5:00 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 29 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT REMAINS ACROSS NORTHERN ARKANSAS THIS MORNING AND IS
ALLOWING WARM AND MOIST AIR TO FEED INTO THE STATE. A DEVELOPING LOW
PRESSURE SYSTEM WILL BEGIN DRAGGING A COLD FRONT INTO ARKANSAS FROM
OKLAHOMA EARLY THIS MORNING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING
ACROSS THE NORTHERN HALF OF THE STATE IN THE VICINITY OF THE WARM
FRONT...BECOMING MORE WIDESPREAD AND HEAVIER WITH TIME. FARTHER
SOUTH...THE ATMOSPHERE WILL LIKELY BE CAPPED DURING THE MORNING
HOURS WITH A LAYER OF WARM AIR ALOFT PREVENTING STORMS FROM
GENERATING...AT LEAST INITIALLY.

DURING THE AFTERNOON...AS THE FRONT PROGRESSES EASTWARD AND
TEMPERATURES HEAT UP AT GROUND LEVEL...THE CAP IS LIKELY TO BREAK.
THUNDERSTORMS WILL FORM ALONG THE FRONT...MAINLY IN THE EASTERN HALF
OF THE STATE. IT APPEARS THAT THE STORMS MAY BE SCATTERED
INITIALLY...WITH THE STORMS EVOLVING INTO MORE OF A LINE AS THE
FRONT APPROACHES THE MISSISSIPPI RIVER TOWARD FRIDAY EVENING.

THERE IS A CHANCE SOME OF THE STORMS MAY BECOME SEVERE LATE THIS
AFTERNOON. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. ALSO...GIVEN THAT THERE WILL BE A LOT
OF WIND ENERGY ALOFT AND CHANGING WIND DIRECTION WITH HEIGHT...
TORNADOES CANNOT BE RULED OUT. WHILE THE ENTIRE AREA IS SUSCEPTIBLE
TO SEVERE WEATHER...THE AREA MOST LIKELY TO SEE IT WILL BE ROUGHLY
EAST OF AN AUGUSTA TO LITTLE ROCK TO MALVERN TO CAMDEN LINE. THE
FRONT WILL BE EAST OF THE STATE BY EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER
WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM
FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY
THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE
MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY ON FRIDAY...MAINLY IN NORTHERN AND
EASTERN ARKANSAS.

56

In the hours before

Local storm report, Apr 29, 9:12 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
912 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             1 S JACKSONVILLE        34.86N 92.13W
04/29/2005  1.75 INCH        PULASKI            AR   UNKNOWN

            REPORTED BY CITY OFFICIAL.

&&

28
Local storm report, Apr 29, 9:25 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             BIGELOW                 35.00N 92.63W
04/29/2005  1.25 INCH        PERRY              AR   BROADCAST MEDIA

0919 AM     HAIL             2 W CONWAY              35.09N 92.49W
04/29/2005  1.75 INCH        FAULKNER           AR   PUBLIC

            GOLF BALL SIZE HAIL COVERING THE GROUND.

&&

28
Local storm report, Apr 29, 9:38 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             CABOT                   34.97N 92.02W
04/29/2005  0.75 INCH        LONOKE             AR   BROADCAST MEDIA

&&

28
Local storm report, Apr 29, 9:47 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             CATO                    34.93N 92.26W
04/29/2005  1.00 INCH        FAULKNER           AR   PUBLIC

            HAIL THE SIZE OF QUARTERS PILED UP 2 1/2 INCHES DEEP ON
            THE GROUND.

0908 AM     HAIL             JACKSONVILLE            34.87N 92.13W
04/29/2005  1.75 INCH        PULASKI            AR   PUBLIC

&&

28
Special weather statement, Apr 29, 10:32 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 AM CDT FRI APR 29 2005

ARZ003>007-012>015-291600-
BAXTER-BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM NUMBER 209 IS NO LONGER IN EFFECT FOR
   EXTREME NORTHERN ARKANSAS...

SEVERE THUNDERSTORM WATCH NUMBER 209 IS NO LONGER IN EFFECT
FOR BAXTER...BOONE...FULTON...IZARD...MARION...NEWTON...SEARCY...
SHARP...AND STONE COUNTIES. THE SEVERE THUNDERSTORMS ARE EXPECTED
TO REMAIN TO THE SOUTH OF THIS AREA FOR THE REST OF THIS MORNING.

ARZ016-021>025-030>034-038-291600-
CLEBURNE-CONWAY-FAULKNER-INDEPENDENCE-JACKSON-JOHNSON-LOGAN-POPE-
VAN BUREN-WHITE-WOODRUFF-YELL-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 209REMAINS IN EFFECT UNTIL
   1 PM CDT...

SEVERE THUNDERSTORMS WATCH NUMBER 209 REMAINS IN EFFECT UNTIL 1 PM
CDT FOR PARTS OF NORTH CENTRAL ARKANSAS.

THIS INCLUDES CLEBURNE...CONWAY...FAULKNER...INDEPENDENCE...
JACKSON...JOHNSON...LOGAN...POPE...VAN BUREN...WHITE...WOODRUFF...
AND YELL COUNTIES.

29
Local storm report, Apr 29, 12:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1212 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             2 SE CONWAY             35.07N 92.43W
04/29/2005  1.75 INCH        FAULKNER           AR   TRAINED SPOTTER

0953 AM     HAIL             CABOT                   34.97N 92.02W
04/29/2005  1.50 INCH        LONOKE             AR   NWS EMPLOYEE

0955 AM     HAIL             1 W CABOT               34.97N 92.04W
04/29/2005  1.75 INCH        LONOKE             AR   PUBLIC

0957 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  1.00 INCH        LONOKE             AR   NWS EMPLOYEE

            HAIL COVERED THE GROUND.

1000 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  0.75 INCH        LONOKE             AR   COUNTY OFFICIAL

1120 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1126 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  1.00 INCH        WHITE              AR   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL AT HARDING UNIVERSITY.

1130 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1155 AM     HAIL             MCCRORY                 35.26N 91.20W
04/29/2005  0.75 INCH        WOODRUFF           AR   PUBLIC

            HAIL COVERED THE GROUND.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:32 PM CDTSevere Thunderstorm WarningLZKPope28 min
Apr 28, 8:57 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren33 min
Apr 28, 9:23 PM CDTSevere Thunderstorm WarningLZKStone31 min
Apr 29, 5:35 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope25 min
Apr 29, 6:08 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren52 min
Apr 29, 6:34 AM CDTSevere Thunderstorm WarningLZKCleburne, White41 min
Apr 29, 6:38 AM CDTSevere Thunderstorm WarningLZKJohnson, Pope37 min
Apr 29, 6:47 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner28 min
Apr 29, 7:13 AM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Van Buren, Yell62 min
Apr 29, 7:14 AM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff46 min
Apr 29, 7:17 AM CDTSevere Thunderstorm WarningLZKWhite28 min
Apr 29, 7:43 AM CDTSevere Thunderstorm WarningLZKWhite, Woodruff32 min
Apr 29, 8:10 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski65 min
Apr 29, 8:50 AM CDTSevere Thunderstorm WarningLZKConway, Pope25 min
Apr 29, 8:57 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski48 min
Apr 29, 9:07 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry23 min
Apr 29, 9:28 AM CDTSevere Thunderstorm WarningLZKFaulkner, White47 min
Apr 29, 9:36 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski24 min
Apr 29, 9:45 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie45 min
Apr 29, 10:41 AM CDTSevere Thunderstorm WarningLZKFaulkner, White49 min
Apr 29, 11:30 AM CDTSevere Thunderstorm WarningLZKWhite, Woodruff47 min
Apr 29, 2:15 PM CDTSevere Thunderstorm WarningLZKCleburne30 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White57 min
Apr 29, 3:09 PM CDTSevere Thunderstorm WarningLZKCleburne36 min
Apr 29, 3:29 PM CDTSevere Thunderstorm WarningLZKWhite31 min
Apr 29, 3:44 PM CDTSevere Thunderstorm WarningLZKJackson46 min
Apr 29, 6:50 PM CDTSevere Thunderstorm WarningLZKBradley40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.